Doctors Lounge - Reproductive Medicine AnswersBack to Reproductive Medicine Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/16/2017.
Forum Name: Female Sexual Disorders
|ScholarlyMe - Wed Aug 18, 2010 7:36 pm||
Hi. I am 21 years old and have been on the oral contraceptive Yaz for about 2.5 years now. In the last 6 months I have gone through a particularly stressful time at my university, and this has had a damaging effect on my libido, which is affecting my 1 year old marriage. I am considering taking an herbal remedy to increase my libido which states to have the following ingredients: Ashwagandha, Acetylcarnitine, Catuaba, Cnidium, Choline, Cistanches deserticola, Coleus Forskohlii, Daidzein, Damiana herb, DMAE, Dodder seed, Horny Goat Weed, Jujube, Maca, Mucuna Pruriens, Muira Puama, Passion Flower, Suma, Rehmannia, Rhodiola rosea, Shilajit, Trimethylglycine, Tongkat Ali herbal extract, and Tribulus Terrestris extract.
Do you know if these would decrease the effectiveness of my oral contraceptive pill?
Thank you very much and have a wonderful day.
|Debbie Miller, RN - Mon Aug 23, 2010 7:41 pm||
Herbal supplements are not tested or regulated by the FDA so I have little information about this. What I do know is that the effectiveness of libido enhancers is questionable at best. I do not know if there is any interaction between the substances. I would not think so but can't say for sure. You might ask your pharmacist to check the particular pill you use to see if there are any food, herbs or medications that interact negatively. Rifampin (an antibiotic) has been shown to affect birth control pills but this is rarely prescribed. This is known because it is a medication; not a supplement.
You may find that stress relief would do as much for your libido anyway.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.